MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 60P055
Medical Device Problem Code Optical Discoloration (2999)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that a smiths medical tracheostomy tube had five cannulas of the lower shaft discolored and rough after two weeks of use.No reprocessing measures had been taken.
 
Additional Manufacturer Narrative
Evaluation results: one used bivona tracheostomy tube was returned for investigation without its original packaging inside a ziploc bag.Visual inspection was performed at 12 inches under normal conditions of illumination to detect for any contamination on the unit.The investigator observed that the sample was contaminated with yellow spots.The substance was wiped away with a towel.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.Based on the information provided in the complaint description, it is most likely that the unit was contaminated once it left the manufacturing facility.
 
Additional Manufacturer Narrative
Five (5) samples were received from p/n 60p055 l/n 3502385, 3537952, 3396435 and 3567282.The samples were in used condition.During visual inspection it was observed that the sample was contaminated with yellow spots.Based on the information provided in the complaint description, the customer reported condition was confirmed.Problem source most likely that the unit was contaminated once it left shm since manufacturing performs a 100% inspection of the device for contaminations in different parts of the process and quality performs an inspection on a representative sample of each lot.

Brand Name
PORTEX® BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8209187
Report Number3012307300-2019-00009
Device Sequence Number13867277
Product Code JOH
UDI-Device Identifier15021312005783
UDI-Public15021312005783
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number60P055
Device Lot Number3502385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer02/01/2019
02/01/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date08/25/2019
08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1